MAUDE Adverse Event Report: BECKMAN COULTER ACCESS SARS-COV-2 IGG II; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

BECKMAN COULTER ACCESS SARS-COV-2 IGG II; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C69057
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The customer did not provide patient demographics such as date of birth, weight, ethnicity or race.The access sars-cov-2 igg ii assay was not returned for evaluation.There were no reports of system issues at the time of the event.There was no report of issues with other assays at the time of the event.No hardware errors or flags were reported in conjunction with the event.Sars-cov-2 is an enveloped non-segmented positive-sense rna virus.It has several structural proteins including spike (s), envelope (e), membrane (m) and nucleocapsid (n).The spike protein (s) contains a receptor binding domain (rbd) which is responsible for recognizing the cell surface receptor, angiotensin converting enzyme-2 (ace2).It is found that the rbd of the sars-cov-2 s protein strongly interacts with the human ace2 receptor leading to endocytosis into the host cells and viral replication.The access assay detects antibodies directed against the spike protein, which are more likely to neutralize the virus.No manufacturer guarantees both a specificity and sensitivity of 100%.The concentration of sars-cov-2 igg in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, diversity of antibodies and reagent specificity.Differences in each individual assay are expected.Different vaccines do not elicit the same immune response and each patient response is different therefore differences in patient responses are expected after vaccination.The access assay is not labeled for vaccine response detection.Additionally, per safety communication from fda on 19may2021, antibody testing is not currently recommended to assess immunity after covid-19 vaccination.In conclusion, the cause of this event is likely due to use error.
 
Event or Problem Description
On 24july2021 the customer reported non-reactive covid igg results (access sars-cov-2 igg ii, part number c69057, lot number 124558) were generated on the customer's access 2 analyzer (access 2 immunoassay analyzer, refurbished, part number 386220 and serial number (b)(4)).The customer did not indicate whether the results were released from the laboratory.The customer did not report a change to patient care of treatment in connection with this event.The customer indicated the patient had previously been vaccinated; however, vaccine manufacturer and vaccine dates administered was not provided by the customer.The customer reported that a positive sars cov2 antibody test result was obtained when the patient sample was tested on another platform (coviprotect-sars cov2 antibody eclia methodology).No hardware errors were reported in conjunction with this event.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.No issues with sample integrity were reported by the customer.Sample collection, handling and processing information such as sample type, sample volume collected, sample quality, centrifugation time and speed, storage temperature and other information was not provided by the customer.

Brand Name
ACCESS SARS-COV-2 IGG II
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key12271379
Report Number2122870-2021-00119
Device Sequence Number5061544
Product Code QKO
UDI-Device Identifier15099590742744
UDI-Public(01)15099590742744(17)210930(11)210402(10)124351
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue NumberC69057
Device Lot Number124351
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2021
Initial Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR